Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Getting allergic reaction to septra. Taking benadryl. What should I do?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 1991
Answered : 2448 Questions
I had an allergic reaction to Septra 3 days ago. Went to ED I have been taking benadryl. My symptom was tightness in throat. Severe when it 1st happened I still have the tight feeling but no where as severe is this normal? I started taaking Benadryl again.
It seemed better yesterday and worse today after I took my synthroid.
Posted Wed, 7 Nov 2012 in Medicines and Side Effects
Answered by Dr. Sumit Bhatti 32 minutes later

Thank you for your writing back.

1. The first step is to stop the Septra.

2. Besides the anti-allergy medication (Benadryl) , you may discuss with your doctor to get a videolaryngoscopy and chest examination done and start steroids and bronchodilators since you still have a tightness in the throat and chest.

3. Sulfa based rugs are known to depress thyroid function, however there is no direct interaction that should have caused a worsening of symptoms.

4. You must strictly avoid sulfa drugs in the future.

I hope that I have answered your queries. If you have any further questions, I will be available to answer them.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor